Washington, 2008

Heavy Snow in Washington, December 26 to 28, 2008

December 26 to 28, 2008 · NWS PDT · 2 events in 2 counties and zones

A warm advection pattern brought heavy snowfall to the east slopes of the Cascades and to the Blue Mountains. Snowfall amounts in inches included Touchet SnoTel(11), Ski Bluewood(10), Easton(14), Cle Elum(8).

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A warm advection pattern brought heavy snowfall to the east slopes of the Cascades and to the Blue Mountains. Snowfall amounts in inches included Touchet SnoTel(11), Ski Bluewood(10), Easton(14), Cle Elum(8).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 26, 1:50 PM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 26, 1:50 PM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
150 PM PST FRI DEC 26 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY...A WARMER SYSTEM IS CURRENTLY
MOVING INTO THE PACIFIC NORTHWEST. RAIN AND SNOW IS BEING REPORTED
FROM SEATTLE SOUTH TOWARD PORTLAND. PRECIPITATION WILL SPREAD EAST
OVER THE CASCADES AND ACROSS THE REGION THIS EVENING AND OVERNIGHT
WITH THE WARM FRONT. THE COLDER AIR THAT HAS BEEN OVER THE REGION
WILL KEEP INITIAL PRECIPITATION SNOW FOR MOST OF THE AREA TONIGHT.
THE HEAVIEST SNOW ACCUMULATIONS WILL BE NEAR THE CASCADES AS WELL AS
IN THE NORTHERN BLUE MOUNTAINS. A COLD FRONT WILL THEN DROP OVER THE
REGION EARLY SATURDAY MORNING...KEEPING PRECIPITATION GOING. WARMER
AIR MOVING OVER COLD AIR TRAPPED IN THE YAKIMA...KITTITAS VALLEY AND
PORTIONS OF THE COLUMBIA RIVER GORGE WILL LEAD TO THE POTENTIAL FOR
FREEZING RAIN EARLY SATURDAY MORNING. THIS WARMER AIR WILL ALSO HELP
RAISE SNOW LEVELS TO AROUND 4000 FEET BY SATURDAY AFTERNOON. MANY
LOWER ELEVATIONS WILL TRANSITION FROM SNOW TO RAIN OVER THE COURSE
OF THE DAY...WHILE ELEVATIONS ABOVE 4000 FEET WILL CONTINUE TO
RECEIVE SNOW. UNDER THE WESTERLY FLOW ALOFT...PLACES ALONG THE
CASCADES AND NORTHERN BLUE MOUNTAINS WILL SEE HEAVY SNOW. CURRENT
ADVISORIES AND WARNINGS LOOK TO BE ON TRACK. ANOTHER DISTURBANCE
WILL MOVE THROUGH THE FLOW ON SUNDAY...INCREASING PRECIPITATION
AMOUNTS AGAIN FOR THE REGION.

WINDS WILL BECOME BREEZY TO WINDY BY SATURDAY ACROSS AREAS OF
EASTERN OREGON AND ALONG THE CASCADES. THIS WILL LEAD TO AREAS OF
BLOWING SNOW IN THE HIGHER ELEVATIONS...AND HELP MIX OUT THE COLDER
AIR IN THE LOWER VALLEYS. YAKIMA AND KITTITAS VALLEY AS WELL AS THE
COLUMBIA RIVER GORGE WILL BE TERRAIN SHELTERED FROM THE SOUTH TO
SOUTHWEST WINDS. THESE WINDS WILL THEN GRADUALLY DECREASE ON SUNDAY.
DMH

.LONG TERM...SUNDAY NIGHT THROUGH TUESDAY NIGHT. SUNDAY NIGHT...A
SYSTEM WILL BE EXITING THE REGION WITH THE FLOW BECOMING WEST TO
SOUTHWEST WITH SOME RAINSHADOWING OVER THE BASIN.  THE WESTERLY FLOW
WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS WITH A NUMBER OF
DISTURBANCES IN THE FLOW THAT SHOULD KEEP PRECIPITATION MAINLY OVER
THE EAST SLOPES OF THE CASCADES AND THE MOUNTAINS OF NORTHEAST
OREGON.  TEMPERATURES WILL BE MODERATING ALONG WITH THE MELTDOWN OF
ICE AND SNOW IN THE LOWER ELEVATIONS. ML

WEDNESDAY THROUGH FRIDAY. THE LATEST MODELS WERE  SHOWING A COUPLE
OF DISTURBANCES WITH ONE PASSING TO OUR NORTH AND ANOTHER TO OUR
SOUTH WEDNESDAY AND HAVE TONED DOWN POPS SOME. BY WEDNESDAY NIGHT
ANOTHER STORM WAS POISED TO TRACK ACROSS OUR AREA WITH A TRAILING
COLD FRONT AND THIS SHOULD BRING ANOTHER ROUND OF SHOWERS TO THE
AREA. THE MODELS WERE LOWERING TEMPS SOME AND HAVE DONE SO ACROSS
OUR AREA. A WEAK RIDGE THEN MOVES INTO THE REGION THURSDAY AND HAVE
DECREASED POPS ON THIS DAY. HOWEVER PRESSURE GRADIENTS TIGHTEN AND
THIS COULD BE A BREEZY DAY ACROSS PORTIONS OF WA/OR. ANOTHER STRONG
STORM AND A WARM FRONT IS FORECAST FOR FRIDAY AND WITH A SW FLOW
ALOFT OVERRUNNING BELOW FREEZING SFC TEMPS COULD RESULT IN
ACCUMULATING SNOWS OR FROZEN PCPN TOWARD THE END OF THE WEEK. 97

&&

.AVIATION...00Z TAFS. PATCHY AREAS OF LOW CLOUDS AND FREEZING FOG
WILL CONTINUE AT KPSC AND KYKM THROUGH 03Z.  SNOW WILL BE SPREAD
ACROSS THE AREA AND BRING IFR AND LIFR CONDITIONS TO ALL SITES
THROUGH THE NIGHT AND MUCH OF SUNDAY.  93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  28  39  35  42 /  90  80  80  80
ALW  28  39  36  41 /  90  90  80  80
PSC  27  38  36  39 /  80  50  30  50
YKM  22  33  29  34 /  80  60  40  50
HRI  28  40  36  41 /  80  60  50  50
ELN  22  33  30  33 /  80  70  50  50
RDM  22  42  36  43 /  80  60  40  40
LGD  27  36  33  39 /  90  80  80  80
GCD  26  38  33  41 /  80  80  50  50
DLS  30  38  36  39 /  90  60  60  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR ORZ502.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST SATURDAY FOR ORZ042-049-
     050-503-505-506.

     WINTER STORM WARNING UNTIL 4 PM PST SATURDAY FOR ORZ043.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST SATURDAY FOR ORZ041.

WA...WINTER STORM WARNING UNTIL 4 PM PST SUNDAY FOR WAZ030-501.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST SATURDAY FOR WAZ502.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST SATURDAY FOR WAZ024-026-
     027.

&&

TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
84/93/97/93
Hazardous weather outlook, Dec 26, 7:40 AM PST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
740 AM PST FRI DEC 26 2008

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-271415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
740 AM PST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINTER MIX
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA
     VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON

SNOW
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST
     BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE
     RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

A WET AND RELATIVELY WARM WEATHER SYSTEM WILL BEGIN TO MOVE THROUGH
THE REGION TODAY BRINGING A WINTERY MIX TO THE EAST SLOPES OF THE
WASHINGTON CASCADES...THE COLUMBIA RIVER GORGE...AND THE YAKIMA AND
KITTITAS VALLEY TODAY.  WIDESPREAD SNOW CAN BE EXPECTED OVERNIGHT
WITH HEAVY SNOW ALONG THE EAST SLOPES OF THE CASCADES AND THE
MOUNTAINS OF NORTHEAST OREGON.  WINTER STORM WARNINGS HAVE BEEN
ISSUED FOR PORTIONS OF CENTRAL AND SOUTHEAST WASHINGTON AND
NORTHEAST OREGON.  PLEASE REFER TO THE WINTER WEATHER MESSAGE
/PDXWSWPDT WWUS46 KPDT/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER MIX SATURDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA
     VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON

SNOW SATURDAY
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST
     BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE
     RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

SNOW SUNDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, NORTHWEST
     BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON

THE STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA ON SATURDAY
WITH MORE SNOW FOR THE MOUNTAIN AREA AND A MIX OF RAIN AND SNOW FOR
THE LOWER ELEVATIONS. WITH RAIN EXPECTED IN THE LOWER
ELEVATIONS...THIS MAY CAUSE LOCAL FLOODING AS THE SNOWPACK AND
ACCUMULATED ICE ARE MELTED. UNSETTLED WEATHER WILL THEN CONTINUE
THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TOMORROW FOR HEAVY SNOW.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Dec 26, 10:08 AM PST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1008 AM PST FRI DEC 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY SNOW       SKI BLUEWOOD            46.08N 117.84W
12/25/2008  M13.0 INCH       COLUMBIA           WA   PUBLIC

            13 INCHES NEW SNOW IN PAST 24 HOURS ENDING AT 3 PM.

&&

ML
Local storm report, Dec 26, 10:09 AM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
1009 AM PST FRI DEC 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     SNOW             5 SSW CHENOWETH         45.56N 121.28W
12/24/2008  M1.0 INCH        WASCO              OR   TRAINED SPOTTER

            1 INCH NEW SNOW IN PAST HOUR. SPOTTER ELEVATION 656
            FEET...5 MILES SW OF THE DALLES

0500 PM     BLIZZARD         WESTON                  45.82N 118.43W
12/24/2008                   UMATILLA           OR   DEPT OF HIGHWAYS

            ODOT CLOSED HIGHWAY 204 BETWEEN CITIES OF WESTON AND
            ELGIN MP40 TO MP10...DUE TO BLOWING AND DRIFTING SNOW
            FROM WINDS OF 15 TO 20 MPH WITH GUSTS TO 32 MPH. HIGHWAY
            IS CURRENTLY CLOSED AS OF 11 AM 12/25/08.

0525 PM     HEAVY SNOW       1 SSW SNOWDEN           45.82N 121.36W
12/24/2008  M12.0 INCH       KLICKITAT          WA   TRAINED SPOTTER

            12 INCHES OF SNOW SINCE 900 AM THIS MORNING AT SNOWDEN.

            CURRENTLY IT IS STILL SNOWING, 18 DEGREES, AND CALM WIND.

0611 PM     HEAVY SNOW       7 NNW EASTON            47.32N 121.25W
12/24/2008  M9.0 INCH        KITTITAS           WA   TRAINED SPOTTER

            9 INCHES OF NEW SNOW AT KACHEES LAKE BETWEEN 730 AM AND
            530 PM. ELEVATION 2480.

0700 PM     HEAVY SNOW       1 S DESCHUTES RIVER WOO 43.98N 121.36W
12/24/2008  M9.0 INCH        DESCHUTES          OR   TRAINED SPOTTER

            AT ELEVATION 4000 FEET. 9 INCHES OF NEW SNOW HAS FALLEN
            SINCE 700 AM. 18 INCHES TOTAL ON THE GROUND, WITH A
            TEMPERATURE OF 31 DEGREES AND MODERATE SNOW FALLING.

0830 PM     HEAVY SNOW       W CAMP SHERMAN          44.46N 121.65W
12/24/2008  M8.5 INCH        JEFFERSON          OR   TRAINED SPOTTER

            8.5 INCHES NEW SNOW IN 12 HOURS.

0830 PM     SLEET            PENDLETON               45.67N 118.82W
12/24/2008  E0.10 INCH       UMATILLA           OR   NWS EMPLOYEE

            SLEET OBSERVED IN THE CITY OF PENDLETON AND AT THE
            AIRPORT.

0900 PM     HEAVY SNOW       2 WNW WAMIC             45.23N 121.30W
12/24/2008  M5.0 INCH        WASCO              OR   TRAINED SPOTTER

            RECEIVED 5 INCHES NEW SNOW IN PAST 12 HOURS. ELEV 1850
            FT.

1000 PM     HEAVY SNOW       SE GOLDENDALE           45.82N 120.81W
12/24/2008  M4.0 INCH        KLICKITAT          WA   TRAINED SPOTTER

            RECEIVED 4 INCHES NEW SNOW IN PAST 12 HOURS. ELEV 675 FT.

1100 PM     HEAVY SNOW       1 WNW WHITE SALMON      45.74N 121.51W
12/24/2008  M4.0 INCH        KLICKITAT          WA   TRAINED SPOTTER

            RECEIVED 4 INCHES NEW SNOW IN PAST 12 HOURS. ELEV 700 FT.

1100 PM     HEAVY SNOW       1 SE CITY OF THE DALLES 45.59N 121.16W
12/24/2008  M4.0 INCH        WASCO              OR   TRAINED SPOTTER

            RECEIVED 4 INCHES SNOW IN PAST 12 HOURS. ELEV 410 FT.

0622 AM     HEAVY SNOW       5 NE PENDLETON          45.72N 118.74W
12/25/2008  M5.0 INCH        UMATILLA           OR   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTED 5 INCHES NEW SNOW IN 24
            HOURS. TOTAL 11 INCHES ON GROUND. ELEV 1487 FT.

0700 AM     SNOW             EASTON                  47.24N 121.18W
12/25/2008  M5.0 INCH        KITTITAS           WA   CO-OP OBSERVER

            RECEIVED 5 INCHES SNOW IN PAST 24 HOURS. TOTAL 50 INCHES
            ON GROUND. ELEV 2170 FT.

0700 AM     HEAVY SNOW       9 SW SKI BLUEWOOD       45.98N 117.95W
12/25/2008  M8.0 INCH        WALLOWA            OR   MESONET

            8 INCHES NEW SNOW IN 12 HOURS. MILKSHAKE SNOTEL SITE.

0700 AM     HEAVY SNOW       6 N WHITE SALMON        45.81N 121.48W
12/25/2008  M10.0 INCH       KLICKITAT          WA   PUBLIC

            COCORAHS OBSERVER REPORTED 10 INCHES NEW SNOW IN 24
            HOURS. ELEV 771 FT.

0700 AM     HEAVY SNOW       NNE THREE RIVERS        43.82N 121.47W
12/25/2008  M8.0 INCH        DESCHUTES          OR   PUBLIC

            COCORAHS OBSERVER REPORTED 8 INCHES NEW SNOW IN 24 HOURS.
            TOTAL 18 INCHES ON GROUND. ELEV 4164 FT.

0755 AM     HEAVY SNOW       3 NNE SISTERS           44.33N 121.54W
12/25/2008  M7.0 INCH        DESCHUTES          OR   TRAINED SPOTTER

            ESPOTTER REPORT...RECEIVED 7 INCHES NEW SNOW IN 20 HOURS.
            ELEV 3150 FT.

0822 AM     SNOW             W CAMP SHERMAN          44.46N 121.65W
12/25/2008  M4.0 INCH        JEFFERSON          OR   TRAINED SPOTTER

            RECEIVED 4 INCHES NEW SNOW IN 18 HOURS. CURRENTLY PARTLY
            SUNNY AND 21 DEGREES. ELEV 2980 FT.

0900 AM     HEAVY SNOW       2 NNW SKI BLUEWOOD      46.11N 117.85W
12/25/2008  M10.0 INCH       COLUMBIA           WA   MESONET

            TOUCHET SNOTEL SITE REPORTED 10 INCHES NEW SNOW IN 24
            HOURS. ELEV 5500 FT.

0900 AM     SNOW             TOLLGATE                45.78N 118.11W
12/25/2008  M6.0 INCH        UMATILLA           OR   PUBLIC

            TAMARACK INN AT TOLLGATE RECEIVED 6 INCHES NEW SNOW IN 12
            HOURS.

0900 AM     HEAVY SNOW       3 SW ROWENA             45.64N 121.32W
12/25/2008  M5.0 INCH        WASCO              OR   TRAINED SPOTTER

            RECEIVED 5 INCHES OF NEW SNOW IN 12 HOURS. ELEV 1400 FT.

0915 AM     HEAVY SNOW       1 N TROUT LAKE          46.02N 121.53W
12/25/2008  M9.0 INCH        KLICKITAT          WA   TRAINED SPOTTER

            RECEIVED 9 INCHES NEW SNOW IN 12 HOURS. CURRENTLY 25
            DEGREES WITH HEAVY SNOW AND NO WIND.

0930 AM     SNOW             1 WSW TYGH VALLEY       45.24N 121.18W
12/25/2008  M2.0 INCH        WASCO              OR   TRAINED SPOTTER

            RECEIVED 2 INCHES NEW SNOW IN PAST 24 HOURS. ELEV 1200
            FT.

1000 AM     SNOW             1 W CLE ELUM            47.19N 120.95W
12/25/2008  M2.0 INCH        KITTITAS           WA   TRAINED SPOTTER

            RECEIVED 2 INCHES SNOW IN 24 HOURS. ELEV 1970 FT.

1000 AM     SNOW             SSE EASTON              47.23N 121.18W
12/25/2008  M4.0 INCH        KITTITAS           WA   TRAINED SPOTTER

            RECEIVED 4 INCHES NEW SNOW IN 24 HOURS. ELEV 2175 FT.

0300 PM     HEAVY SNOW       SKI BLUEWOOD            46.08N 117.84W
12/25/2008  M13.0 INCH       COLUMBIA           WA   PUBLIC

            13 INCHES NEW SNOW IN PAST 24 HOURS ENDING AT 3 PM.

&&

ML

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, East Slopes of the Central Cascades

When
December 26, 3:00 PM PST to December 28, 2:00 PM PST
Where
East Slopes of the Central Cascades forecast zone
Reported by
Trained Spotter

Heavy Snow, Northwest Blue Mountains

When
December 26, 6:00 PM PST to December 28, 12:00 PM PST
Where
Northwest Blue Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
46.264, -118.193 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141104, 141105.